Back on The Warfarin after Chemo

Hi all, just a little update as to my situation which is 'So far so good' just in case anyone is interested/bothered/bored/happens to them.. haha

So had some pain issues and found a lump, went to docs asap and had it confirmed as dodgy 2 days before Christmas, they whipped it out New Years Eve as soon as I had bridged off Warfarin on to Tinzaparin, Op went well enough, like a hernia op apparently but with added sheer terror/panic and emotional roller coaster topping.

Seeing Oncologist in following weeks it was confirmed as cancerous and had tripped off a little in me blood, not enough to see for sure, some 'swelling' in a lymph node, but flashing away on the old 'markers' so lucky ol me had to have some Chemo........

Oh My!!!! They don't fully tell you whats that like do they..... Yes they hint and ease you in but it wasn't until the last week of 4 hits over 3 months that they told me its one of the toughest regimes... 5hrs a day, 5 days a week on a drip.. that even made APS seem like an itch some days.. Veins in me hands had best part collapsed and the brilliant nurses had a right game last week to get a line in.

This blood thing did add some slight complications, Warfarin and Chemo don't mix well and one of the drugs can make you clot.. I got a GCSE in that already.. so continued with the daily belly stabs for 6 months until it was over, even that had slight issues as every one showed up on me CT scans making them think I had some weird new thing going for a few seconds apparently... But off the stabs now and started back on Warfarin for a few weeks, it being its usual wobble to settle although strangely a slightly lighter dose required than ever before to hit target.

One thing Chemo did do was, for a short period whilst it was completely nuking my immune system, repeatedly, it knocked my psoriasis completely (slowly creeping back now) and for at least 18 of the 21 day 'cycles' (1 week chemo, 2 recovery, start again) I either felt too bloomin ill from the drugs or it had knocked it enough for me to not notice its usual effects. last couple of days the legs and ankles would start to seize up a little but from the usual blood shenanigans I actually felt good... albeit completely exhausted, bald, smashed by chemo and just too ill to enjoy it... Hahaha

Oncologist thought at the start it could stop APS permanently apparently! Oh no, unfortunately not... eased for sure but I really wouldn't recommend Chemo as an alternate treatment plan for the symptoms... at all..... ever...

So now I am back on Warfarin, me hairs coming back nicely, energy levels perking by the day but I have gained some serious Raynauds to point I could actually have worn gloves today.. August!.. monster tingling like mad in fingers, toes and soles? and I just hope it goes before the Winter sets in (it can apparently, lets hope I get some luck with at least this bit) and I am still handing out me Lottery Numbers so people DON'T use them...

Got to see Blood Doc at St Thomas's end June which was by pure luck well timed for Warfarin restart and he hinted at Rivaroxaban but I said I didn't fancy trying something new straight after Chemo, (Imagine if it hadn't gone well... shudder) and that I would review at Christmas when I seriously think I will hop over to it from the ol Rat Poison.. did agree to restart Hyroxychloroquine next few weeks once tests say the liver and kidneys and eyes are all up for it...

I was referred to as an 'Expert Patient' by the Doc, not sure to take that as a compliment or insult!! Hahahha

So that's it really, long road to full recovery from Chemo yet, target by Christmas but then really at the moment, its hard to tell what's Chemo or Blood related tbh think the ol blood may be getting the points per round now...

But boy ... am I feeling lucky to be telling you this....

5 Replies

oldestnewest
  • Hi there thanks for the lively and upbeat account of your recent adventures. I hope you continue to feel better and better and have a holiday on the horizon? MaryF

  • Thanks Mary, apologies for the 'irreverent' attitude but its the only way I have remained sane tbh.

    Holiday would be nice but trying to get work sorted as my lack of full time presence has really affected the company adversely! Hope that's reflected in pay or bonus but tbf they have been brilliant so obliged to do all I can for now.

    What I would say is how good all the docs were once you get them talking. GP was out of it tbh but from Urology to Surgeons to Oncologist to Haemos they all took notice of my concerns as tbh I feared my Blood doing me over more than the Cancer.

    Makes you aware of how they can do anything within reason with a few % risk factor increase with APS/Thinners, they just need to plan it a little and keep it monitored. I was lucky though!

    I have had the ALL CLEAR btw and am on 2 month checks with Oncology for now which is a massive step in the mind games that being ill plays. Looking good from here anyway.

  • I have a similar attitude to life.. and don't take myself too seriously. MaryF

  • Glad you seem to be on the road to recovery. I am on riveroxaban. I go between that and fragmin. I find it suits my body really well,but the coldness and pins and needles are exaggerated by the medication. It's better than the daily injections though:)

    Take care

    NB

  • Cheddar addict,I admire your courage and also found your post very helpful I hope that all goes well for you.

You may also like...